Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mattlb

3 Months Into Accutane, Starting To Get Worried

Recommended Posts

Hello forum! This is Matt

Thankyou for providing me with lots of information when I first started Accutane and lurked at all of the posts

I started Accutane mid February, and it's been a rough rough ride.

For the first month, I suffered really badly from dry skin and lips. Almost to the point where I had to moisturise 3 times a day. Then... I hit the initial breakout, and this effected me badly, very badly. Probably the worst breakout i've ever had in my life... So much so I had to take days off school just to heal it.

When I was 15, I had some acne but not alot, it was manageable and didn't cause too many issues, it was more my back which suffered.

Now... 3 months into accutane and constant, constant breakouts. Having to be on prednisolene for three weeks, my course finished and I look terrible...

Can I be honest, i'm worried. My Acne has never got this bad and i'm scared this is going to leave scars for the rest of my life. I'm on Month 3 and everything is going horribly. Please tell me stories about people being miraculously saved when it comes to month 4 or something because this is getting to the point where it is unmanageable. I have lost all my confidence and I don't feel the same anymore, please anyone who can give advice give some! I will appreciate all of it.

Thankyou, Matt.

Edited by Mattlb
Link to comment
Share on other sites

From what I've read on here, some people say they see dramatic improvements as late as month 4-5. So it might just be a case of having to wait it out.

Link to comment
Share on other sites

HI!

I too am currently on accutane (2nd round actually), and I just want you to take a very deep breath and relax. I know it's really difficult to stay calm when you feel as if your face looks like complete crap, but I've been in your exact situation twice before.

When I first started Accutane, I had practically all the side effects. It was terrible, and I was miserable. I had a constant sunburned look to my face, it was peeling along with my lips, two seconds out in the sun and I'd be on fire, severe back aches, insomnia, itchy scalp, I swear my lips practically fell off, the list goes on. It was a bad time.

First round, I cleared up within the second month. So I assumed it would be the same this time. NOPE. Not even close. I kept getting huge, nasty cyst on my face, along with a ton of white heads, once one breakout started clearing, another would immediately follow. I began to get increasingly frustrated. I just wanted to throw all my damn medicine and away and say screw it. It was my 4th month, and I STILL had insane breakouts. However, I am now on month 6, near my last dose of pills, and I have wonderful skin! I haven't had one pimple in about a month and a half. No redness, no pealing, no chapped lips. I don't have ANY side effects now.

I know you just feel like punching a couple walls right now, but patience. I promise you, Accutane does work. Maybe not as quickly as you'd like, but you're almost on those last two months. And that's when things begin to better. Try to just keep the thoughts of "it won't be long" in your head.

Hang in there, it's almost over!

-Casey

Link to comment
Share on other sites

From what I've read on here, some people say they see dramatic improvements as late as month 4-5. So it might just be a case of having to wait it out.

I know, it's just frustrating. Patience seems to be the main game with accutane. Ever since using new products such as Cetaphil i've seen some improvement, so it's looking much more obtainable by the day and my mood is surely rising!

HI!

I too am currently on accutane (2nd round actually), and I just want you to take a very deep breath and relax. I know it's really difficult to stay calm when you feel as if your face looks like complete crap, but I've been in your exact situation twice before.

When I first started Accutane, I had practically all the side effects. It was terrible, and I was miserable. I had a constant sunburned look to my face, it was peeling along with my lips, two seconds out in the sun and I'd be on fire, severe back aches, insomnia, itchy scalp, I swear my lips practically fell off, the list goes on. It was a bad time.

First round, I cleared up within the second month. So I assumed it would be the same this time. NOPE. Not even close. I kept getting huge, nasty cyst on my face, along with a ton of white heads, once one breakout started clearing, another would immediately follow. I began to get increasingly frustrated. I just wanted to throw all my damn medicine and away and say screw it. It was my 4th month, and I STILL had insane breakouts. However, I am now on month 6, near my last dose of pills, and I have wonderful skin! I haven't had one pimple in about a month and a half. No redness, no pealing, no chapped lips. I don't have ANY side effects now.

I know you just feel like punching a couple walls right now, but patience. I promise you, Accutane does work. Maybe not as quickly as you'd like, but you're almost on those last two months. And that's when things begin to better. Try to just keep the thoughts of "it won't be long" in your head.

Hang in there, it's almost over!

It makes me feel so much better to hear from someone that's felt the same as me and made their way through it. Thankyou! This was just what I needed, I work with alot of kids... and the constant pointing out of "What happened to your face"..."are you sick" was crushing my confidence to dust! Now things are looking abit brighter and I know that change is coming! Posts like this have made it so so much easier.

This was a lovely read and I'm glad you've now got clear skin, Why is it that the kindest of people have to face acne hey!?

Thankyou very much for your comment!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×